Mass transportation problems with capacity constraints

S. T. Rachev, I. Olkin

Research output: Contribution to journalArticle

Abstract

We exhibit solutions of Monge-Kantorovich mass transportation problems with constraints on the support of the feasible transportation plans and additional capacity restrictions. The Hoeffding-Fréchet inequalities are extended for bivariate distribution functions having fixed marginal distributions and satisfying additional constraints. Sharp bounds for different probabilistic functionals (e.g. Lp-distances, covariances, etc.) are given when the family of joint distribution functions has prescribed marginal distributions, satisfies restrictions on the support, and is bounded from above, or below, by other distributions.

Original languageEnglish
Pages (from-to)433-445
Number of pages13
JournalJournal of Applied Probability
Volume36
Issue number2
DOIs
StatePublished - 1999

Keywords

  • Greedy algorithms
  • Linear programming
  • Marginal distributions
  • Measures of dependence
  • Monge-Kantorovich problem
  • Multivariate distributions

Fingerprint Dive into the research topics of 'Mass transportation problems with capacity constraints'. Together they form a unique fingerprint.

Cite this